Alert archive / Michigan / Beach Hazards Statements in 2016
Beach Hazards Statement 5, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jun 27, 2016, 3:53 PM EDT for Huron County, Sanilac County, Michigan. It took effect at Jun 28, 2016, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2016, 3:53 PM EDT (19:53 UTC)
- In effect from
- Jun 28, 2016, 4:00 AM EDT
- Expired
- Jun 28, 2016, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 123 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WHUS43 KDTX 271953 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 PM EDT MON JUN 27 2016 MIZ049-055-280400- /O.NEW.KDTX.BH.S.0005.160628T1200Z-160629T0000Z/ HURON-SANILAC- 353 PM EDT MON JUN 27 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO BIRCH BEACH INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK... PORT AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON... BIRCH BEACH... * OVERVIEW/POTENTIAL IMPACTS...THE WAVE CONDITIONS ARE EXPECTED TO PRODUCE DANGEROUS SWIMMING CONDITIONS ON AREA BEACHES PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$
2 follow-up statements
741 WHUS43 KDTX 280746 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 346 AM EDT TUE JUN 28 2016 ...LARGE WAVES EXPECTED ALONG THE LAKE HURON SHORELINE TODAY... MIZ049-055-290000- /O.EXT.KDTX.BH.S.0005.160628T0800Z-160629T0000Z/ HURON-SANILAC- 346 AM EDT TUE JUN 28 2016 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO BIRCH BEACH INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK... PORT AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON... BIRCH BEACH... * OVERVIEW/POTENTIAL IMPACTS...THE WAVE CONDITIONS ARE EXPECTED TO PRODUCE DANGEROUS SWIMMING CONDITIONS ON AREA BEACHES PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$ HLO
969 WHUS43 KDTX 281946 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 346 PM EDT TUE JUN 28 2016 ...LARGE WAVES ALONG THE LAKE HURON SHORELINE THIS AFTERNOON... MIZ049-055-290000- /O.CON.KDTX.BH.S.0005.000000T0000Z-160629T0000Z/ HURON-SANILAC- 346 PM EDT TUE JUN 28 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * LOCATION...BEACHES FROM CASEVILLE TO BIRCH BEACH INCLUDING... CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK... PORT AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON... BIRCH BEACH... * OVERVIEW/POTENTIAL IMPACTS...THE WAVE CONDITIONS ARE EXPECTED TO PRODUCE DANGEROUS SWIMMING CONDITIONS ON AREA BEACHES PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT DANGEROUSCURRENTS.ORG (ALL LOWER CASE) && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 27, 3:38 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 27, 3:38 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 338 PM EDT MON JUN 27 2016 .DISCUSSION... Temperatures responded nicely today (around 90/lower 90s), ahead of a cold front which is currently sinking south through the state. Airmass, especially in the mid levels (12z dtx 700 mb dew pt depression of 30 c) is too dry to generate any showers, as dew pts have mixed down into the upper 40s-50s. The deep boundary layer mixing also has been sufficient to generate wind gusts of 25 to 30 knots. Should see an abrupt temperature drop this evening, especially across the Thumb region where winds will shift to the northeast off Lake Huron. Cooler and dry northwest flow setting up over the next several days, maintaining mainly dry conditions across southeast michigan. PW values forecasted to drop below half an inch Tuesday night. Upper wave currently over Minnesota slides through the Western Great Lakes Tonight, bringing a small shot at showers, but steep mid level lapse rates (6.8-7.0 C/KM) look to be confined to far western lower Michigan/southern Lake Michigan. A secondary upper level wave/pv center dropping south from Ontario tonight into Lower Michigan tomorrow could possibly generate a few sprinkles/isolated light showers as weak moisture axis/850-700 mb theta ridge translates south through the day. At very least, cold advection (850 mb temps falling into mid/upper single numbers) and steep low level lapse rates should be sufficient to generate considerable cloud cover, which should be able to hold maxes down in the low to mid 70s. Favorable radiating night Tuesday night, and min temperatures a good radiators should follow into the 40s. The dry airmass should rebound significantly during the day on Wednesday with full late june insolation, and expected maxes in the upper 70s to near 80 degrees, as 850 mb temps progged to rise into the lower teens, per 12z euro. Medium-range guidance favors another dry day Thursday under lingering surface high. Vorticity lobe extending from upper low south of James Bay is forecast to rotate through the Great Lakes Thursday night/early Friday. Rain chances are in the forecast during this time frame , but not much to get excited about due to limited period of moisture return and quick-moving system. Upper northwesterly flow, a surface high, and a dry column of air should keep things dry otherwise for the 4th of July weekend. With longwave upper trough in place expect temps to run near to a bit below normal. && .MARINE... Cold front across northern Lake Huron will move south of the Great Lakes by morning. Strong westerly winds ahead of the front will veer to the north northwest on Tuesday. Some scattered light showers will be possible behind the front across mainly Lake Huron as upper level disturbance swings through Tuesday. High pressure Wednesday will bring light and some what variable winds that will shift to the southwest ahead of another cold front that will pass through Thursday night. Winds will remain just below small craft advisory criteria for the nearshore of Lake Huron and outer Saginaw Bay but waves from a moderate and unstable northerly flow will produce waves in the 3 to 5 foot range across outer Saginaw Bay and the northern tip of the Thumb which will require small craft advisories mainly in the 4am to 4pm time period. && .PREV DISCUSSION... Issued at 1254 PM EDT Mon Jun 27 2016 AVIATION... Brisk westerly winds will continue this afternoon and evening ahead of an approaching cold front. Atmosphere very dry allowing strong heating and mixing upwards nr 700mb by this evening which will produce wind gusts around 25 knots with an occassional 30kt possible. Expect some few to sct cu around 6-7k ft late afternoon as peak mixing height is reached. Wind gust will subside around sunset then winds will decrease significantly around frontal passage which is expected in the northern taf sites around 00z and southern sites 03z. Post low level moisture and weak instability will produce broken cloud deck in the 2-4k ft range north where moisture will be a bit higher and deeper to about 3-4k ft southern tafs. Winds will increase a bit with mixing after sunrise Tuesday while ceiling will raise a little with diurnal heating. For DTW... Westerly wind gusting to about 25 knots during the afternoon will bring crosswind threshold into consideration. Local guidance suggests southwest traffic operations should be maintained. Wind will then diminish tonight as lower clouds arrive with the next cold front. Any ceiling is expected to be VFR but less than 5000 ft. The best chance of MVFR will be late tonight through Tuesday afternoon. Instability from cold air advection and surface heating combine with a mid level trough Tuesday afternoon could produce a sprinkle or light shower but probability at this time not high enough to mention in taf. //DTW Threshold Probabilities... * Low for exceeding cross wind threshold in westerly flow today. * Moderate for ceiling 5000 ft or less tonight. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Small Craft Advisory from 4 AM to 4 PM EDT Tuesday FOR LHZ421-441. Lake St Clair...Small Craft Advisory until 8 PM EDT this evening FOR LCZ460. Michigan waters of Lake Erie...Small Craft Advisory until 8 PM EDT this evening FOR LEZ444. && DISCUSSION...SF/DT MARINE.......DRC AVIATION.....DRC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jun 27, 4:23 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 423 AM EDT MON JUN 27 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 423 AM EDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES...LOW HUMIDITY...AND WINDY AND DRY CONDITIONS WILL COMBINE TO CREATE ELEVATED FIRE DANGER TODAY. THE WORST FIRE WEATHER CONDITIONS WILL BE ALONG AND SOUTH OF THE M-59 CORRIDOR WHERE RELATIVE HUMIDITY VALUES WILL DROP NEAR OR JUST BELOW 30 PERCENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WAVES MAY CREATE DANGEROUS SWIM CONDITIONS TUESDAY ALONG THE LAKE HURON SHORELINE IN HURON...SANILAC...AND ST CLAIR COUNTIES. THERE IS A LOW CHANCE FOR THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-280900- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 423 AM EDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL NEARSHORE AREAS. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE OR FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE LAKE HURON NEARSHORE WATERS FROM OUTER SAGINAW BAY TO PORT HURON ON TUESDAY AS STRONG NORTH FLOW INCREASES WAVE HEIGHTS. THE WAVES MAY ALSO CREATE DANGEROUS SWIM CONDITIONS ALONG THE SHORELINES. THERE IS A LOW CHANCE FOR THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). HLO
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:51 PM EDT | Small Craft Advisory | DTX | 22 hr | |
| Jun 27, 3:50 PM EDT | Small Craft Advisory | DTX | 28 hr |
Nearby
Beach Hazards Statements in Michigan, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.